Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 22, NWS Austin/San Antonio, TX

June 4, 2025Bastrop County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2025, 10:27 PM CDT for Bastrop County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2025, 10:27 PM CDT (03:27 UTC)
Expired
Jun 5, 2025, 2:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Bastrop County, TX

The radar

The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

545 
WGUS54 KEWX 050327
FFWEWX
TXC021-050700-
/O.NEW.KEWX.FF.W.0022.250605T0327Z-250605T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1027 PM CDT Wed Jun 4 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Bastrop County in south central Texas...

* Until 200 AM CDT.

* At 1027 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Bastrop, Smithville, Cedar Creek, Wyldwood, Upton, Watterson, 
  Hills Prairie, Rockne, Alum Creek and Buescher State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3000 9754 3008 9752 3012 9750 3011 9735
      3008 9734 3006 9715 2998 9718 2994 9737

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:04 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 4, 7:04 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
704 PM CDT Wed Jun 4 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 641 PM CDT Wed Jun 4 2025

A couple early period PoP/WX tweaks were made based on the isolated
storm that formed in Edwards County. It has since dissipated and
there is only an isolated chance for some showers or weak storms near
the La Grange area before stable conditions return for tonight into
the weekend.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 227 PM CDT Wed Jun 4 2025

Key Messages:

- Some thunderstorms are possible this afternoon and early evening
across the eastern 1/3 of area.

- Some storms could be strong to severe with strong wind gusts.

A weak cold front is moving through our CWA this afternoon. It
currently stretches from near Georgetown to Castroville to Del Rio.
Ahead of the front warm, moist southeasterly flow continues, and
behind the front winds are from the northeast with cooler, drier
air. There are isolated showers and thunderstorms in the
southeasterly flow. This convection should continue into the early
evening. Most the short term convective allowing models generate
isolated storms from our eastern border to around San Antonio. While
there is considerable low level moisture and enough heating to
result in good instability, there is not much vertical wind shear.
Thus, any storms should remain isolated. The most likely threat from
strong storms will be strong wind gusts since mid-level lapse rates
are not very steep and hail is not likely to be severe. As the front
moves farther south more stable air will move in and any convection
should end by the middle of the evening. This will be the beginning
of an extended dry period. An upper level ridge will build over
Texas bringing subsident flow that will suppress convection for the
rest of the short term period. The low level flow will turn quickly
back to southeasterly overnight. This will make for mostly cloudy
skies until late morning Thursday. Expect a mostly sunny afternoon
with warmer temperatures. No significant changes for Thursday night
with a repeat of increasing clouds overnight and a warm morning
Friday.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 227 PM CDT Wed Jun 4 2025

Key Messages:

- Hotter through the weekend with elevated heat indices

- Low to medium (20-40%) rain and storm chances Monday through
Wednesday

An upper level ridge axis will expand over the area Friday through
the weekend. This will result in dry and warmer conditions. Highs
Saturday and Sunday climb into the upper 90s to around 101 for most
areas, 103 to 106 along the Rio Grande. Recent rainfall and
evapotranspiration will keep dew points and heat index values
elevated in some places, with a potential for some locations over
the weekend near Heat Advisory criteria. The ridge breaks down late
Sunday into Monday. This will allow for a northwesterly flow aloft to
return across the region and a return of low to medium chances for
rain and storms Monday through Wednesday. Confidence is low in timing
of disturbances aloft and mesoscale outflows that will play a role
in the forcing for convection.

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Wed Jun 4 2025

Stable air is building over South-central TX. Some high clouds from
some earlier storms over the Big Bend area will stream over the area
tonight, and the fair weather cumulus should drop to few in coverage
this evening. After midnight low clouds should return to their normal
times, forming after 06Z and clearing up around or after 17Z. A light
NE breeze early this evening around AUS should return southerly
later in the evening with seasonal diurnal sway from SE to SSE going
forward.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  94  75  96 /  10   0   0   0
Austin Bergstrom Intl Airport  74  93  74  95 /  10   0   0   0
New Braunfels Muni Airport     74  94  74  96 /  10   0   0   0
Burnet Muni Airport            73  92  74  93 /   0   0   0   0
Del Rio Intl Airport           79  99  78 100 /  10   0   0   0
Georgetown Muni Airport        73  92  74  93 /  10   0   0   0
Hondo Muni Airport             75  95  73  97 /  10   0   0   0
San Marcos Muni Airport        74  94  73  95 /  10   0   0   0
La Grange - Fayette Regional   76  93  74  95 /  20  10   0   0
San Antonio Intl Airport       76  94  75  96 /  10   0   0   0
Stinson Muni Airport           77  96  75  98 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...18
Long-Term...76
Aviation...18

In the hours before

Special weather statement, Jun 4, 5:44 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Wed Jun 4 2025

TXZ183-184-042330-
Val Verde TX-Edwards TX-
544 PM CDT Wed Jun 4 2025

...A strong thunderstorm will impact portions of west central Edwards
and eastern Val Verde Counties through 630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Loma Alta, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central
Edwards and eastern Val Verde Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3004 10082 3017 10077 3011 10046 2984 10057
TIME...MOT...LOC 2243Z 278DEG 6KT 3005 10070

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Platt
Special weather statement, Jun 4, 9:41 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
941 PM CDT Wed Jun 4 2025

TXZ193-209-050330-
Bastrop TX-Fayette TX-
941 PM CDT Wed Jun 4 2025

...A strong thunderstorm will impact portions of southern Bastrop and
central Fayette Counties through 1030 PM CDT...

At 941 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smithville, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smithville, Cedar Creek, Rosanky, Upton, Hills Prairie, Togo, Rockne,
Watterson, Alum Creek, Red Rock, Plum, Warda, Buescher State Park,
Bateman, West Point, Winchester, Kirtley, and Kovar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2990 9725 2994 9750 2999 9756 3011 9751
      3007 9720 3006 9703 3003 9702 3006 9696
      3006 9691 2992 9689
TIME...MOT...LOC 0241Z 044DEG 8KT 3001 9718

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:26 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee2 hr
Jun 4, 9:41 PM CDTSpecial Weather StatementEWXBastrop49 min
Jun 4, 10:03 PM CDTAreal Flood AdvisoryEWXBastrop3 hr
Jun 4, 10:32 PM CDTSpecial Weather StatementEWXBastrop43 min
Jun 4, 10:35 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
Jun 4, 10:55 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Caldwell4 hr
Jun 4, 10:58 PM CDTSpecial Weather StatementEWXCaldwell47 min
Jun 4, 11:32 PM CDTSpecial Weather StatementEWXCaldwell43 min
Jun 4, 11:38 PM CDTAreal Flood AdvisoryEWXCaldwell, Guadalupe, Hays3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.